Alert archive / Washington / Wind Advisories in 2011
Wind Advisory 11, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Apr 10, 2011, 6:06 PM PDT for San Juan County, Washington. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 6:06 PM PDT (01:06 UTC)
- Expired
- Apr 11, 2011, 2:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 1.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373 WWUS76 KSEW 110106 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 606 PM PDT SUN APR 10 2011 WAZ510-110900- /O.NEW.KSEW.WI.Y.0011.110411T0106Z-110411T0900Z/ ADMIRALTY INLET AREA- 606 PM PDT SUN APR 10 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT MONDAY. * AFFECTED AREAS...ADMIRALTY INLET AREA INCLUDING OAK HARBOR AND PORT TOWNSEND. * WINDS...SOUTHERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING WESTERLY AND DECREASING LATE TONIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
316 WWUS76 KSEW 110349 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 849 PM PDT SUN APR 10 2011 WAZ001-503-506-110900- /O.EXA.KSEW.WI.Y.0011.000000T0000Z-110411T0900Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 849 PM PDT SUN APR 10 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 2 AM PDT MONDAY. * AFFECTED AREAS...WESTERN WHATCOM AND SKAGIT COUNTIES AND SAN JUAN COUNTY...INCLUDING BELLINGHAM. * WINDS...SOUTHERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH IN AREAS... DIMINISHING LATER TONIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WAZ510-110900- /O.CON.KSEW.WI.Y.0011.000000T0000Z-110411T0900Z/ ADMIRALTY INLET AREA- 849 PM PDT SUN APR 10 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY. * AFFECTED AREAS...ADMIRALTY INLET AREA INCLUDING OAK HARBOR AND PORT TOWNSEND. * WINDS...SOUTHERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH...DECREASING AND BECOMING WESTERLY LATER TONIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WWW.WEATHER.GOV/SEATTLE
213 WWUS76 KSEW 110552 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1052 PM PDT SUN APR 10 2011 WAZ001-503-506-510-110900- /O.CON.KSEW.WI.Y.0011.000000T0000Z-110411T0900Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 1052 PM PDT SUN APR 10 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY. * AFFECTED AREAS...NORTHWEST INTERIOR INCLUDING BELLINGHAM... ANACORTES...AND OAK HARBOR * WINDS...SOUTHERLY 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH IN AREAS...DIMINISHING ABOUT MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. * TIMING...THE COLD FRONT WAS ALREADY MOVING ACROSS THE EASTERN PART OF THE STRAIT OF JUAN DE FUCA...THUS ANTICIPATE WINDS TO DIMINISH ABOUT MIDNIGHT ACROSS THE AREA. WINDS WILL BECOME WESTERLY ACROSS WHIDBEY ISLAND BEHIND THE FRONT AND REMAIN GUSTY...HOWEVER SPEEDS WILL BE LOWER THAN WHAT THEY WERE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 4:45 PM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 10, 4:45 PM PDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
445 PM PDT SUN APR 10 2011
.SYNOPSIS...A VIGOROUS COLD FRONT WILL MOVE THROUGH WESTERN
WASHINGTON TONIGHT. SHOWERS WILL DECREASE IN THE WAKE OF THE FRONT
MONDAY AFTERNOON AND NIGHT. TUESDAY WILL LIKELY BE A DRY DAY. A
SERIES OF WEATHER DISTURBANCES WILL AFFECT THE REGION IN THE LATTER
HALF OF THE WEEK.
&&
.SHORT TERM...A COUPLE CORRECTIONS IN THIS SHORT TERM DISCUSSION.
THERE WERE SOME SUNBREAKS EARLIER THIS AFTERNOON...AND THE RADAR
LOOKED MORE SHOWERY THAN RAINY. THE COLD FRONT WILL COME THRU
LATER THIS EVENING. SEE AVIATION AND MARINE DISCUSSION FOR DETAILS.
THE RAIN WILL DEVELOP...AND THEN CHANGE TO SHOWERS IN THE MIDDLE OF
THE NIGHT. WINDY A FEW AREAS...MAINLY WHIDBEY ISLAND AND ARND THE
SAN JUANS. THE 850MB IS ARND SOUTH 50KT THIS EVENING...WHICH IS A
PRETTY VIGOROUS FRONT. THEN FROPA COMES ARND MIDNIGHT FOR THE I-5
CORRIDOR. PUT DOWN A MORE OPTIMISTIC FCST FOR A PARTLY SUNNY DAY
WITH SCATTERED SHOWERS MONDAY...PARTLY CLOUDY MONDAY NIGHT. CLOUDS
WILL INCREASE TUE AFTERNOON AND NIGHT WITH AN INCREASING CHANCE OF
RAIN BY WED IN WARM ADVECTION AHEAD OF THE NEXT FNTL SYSTEM. 19
.LONG TERM...RAIN A GOOD BET AT TIMES THRU THE EXTENDED PERIOD. WED
AND THU LOOK PRETTY WET...AND THERE IS A CHANCE THAT FRONTAL SYSTEM
GRABS ADDITIONAL SUBTROPICAL MOISTURE FROM THE SYS LOCATED ARND 35N
165W THIS AFTERNOON. THAT FRONTAL SYSTEM ALSO DRAWS ON COLD AIR
ALOFT WHICH IS OVER THE ALEUTIANS TODAY...SO THAT BEHIND THE FRONT
LATER THU IT COULD BE RATHER CHILLY AND BLUSTERY. THE ECMWF HAS
500MB TEMPS ARND -35C THRU THU...AND THEN WARM ADVECTION AGAIN THU
NITE AND FRI. WITH RISING HEIGHTS AND SOME WARMING ALOFT THERE COULD
BE A BREAK FRIDAY OR SAT...WARM FRONTS ARE TRICKY THIS TIME OF YEAR.
FOR EXAMPLE...TODAY DID NOT TURN OUT TOO BAD. ANYWAY...MOST OF THE
MOISTURE GOES INTO OREGON IN THE GLOBAL MODELS RIGHT NOW FRIDAY.
WITH STRONG ZONAL FLOW ACROSS THE PACIFIC AND FAIRLY LOW 500MB
HEIGHTS I AM NOT GAMBLING ON WHICH DAYS HAVE A CHANCE TO BE DRY. IN
THE GFS...THE RAIN OVER ORE FRI LIFTS NORTH INTO WRN WA FRIDAY NITE
AS A WARM FRONT...AND THEN FADES TO MAYBE JUST A DRIZZLY DAY SAT.
THAT SYSTEM IS THE ONE THAT GRABS THE SUBTROPICAL MOISTURE WHICH IS
CURRENTLY IN THE SYS AT THE DATELINE. WILL HAVE TO KEEP AN EYE ON
QPF OVER THE NEXT FEW DAYS BUT I THINK SPRING HAS A TENDENCY TO BE
MORE PROGRESSIVE...YOU DO NOT TEND TO SEE STALLED BAROCLINIC ZONES
OVER THE REGION. IN ANY EVENT...SINCE I DO NOT HAVE ANY CONFIDENCE
IN THE EXTENDED PERIOD XCP THAT IT IS LIKELY TO BE WET THE FCST IS
JUST RAIN LIKELY FOR THE LOWLANDS AND PERIODS OF SNOW OR RAIN IN THE
MTNS...WITH THE SNOW LEVEL RISING FROM 2000FT MIDWEEK TO 5000 FEET
FOR THE WEEKEND. 19
&&
.AVIATION...A 1002 MB LOW WILL MOVE ONTO VANCOUVER ISLAND LATE THIS
AFTERNOON. A STRONG COLD FRONT WILL SWEEP ACROSS WESTERN WASHINGTON
THIS EVENING...REACHING THE COAST ABOUT 06Z AND THE PUGET SOUND
REGION ABOUT 09Z. SW FLOW ALOFT. AIR MASS SOMEWHAT UNSTABLE.
VFR CONDITIONS ARE OCCURRING THIS AFTERNOON ACROSS MOST OF THE
INTERIOR OF WESTERN WASHINGTON THROUGH SOME SHOWER ACTIVITY IS
BEGINNING TO MOVE INTO THE AREA FROM THE WEST. LEE SIDE TROUGHING TO
THE NORTHEAST OF THE OLYMPICS...DUE TO INTERACTION OF A
STRENGTHENING FLOW ALOFT WITH THE OLYMPICS...IS GIVING AREAS OF
SURFACE WIND 25-30 KT OVER THE WATER FROM S OF KBLI TO KPAE. THESE
CONDITIONS WILL CONTINUE THROUGH ABOUT 02Z THIS EVENING.
MORE STEADY PRECIPITATION WITH THE COLD FRONT...NOW ENTERING THE
COASTAL WATERS...WILL SPREAD ONTO THE COAST BY 00Z AND INTO THE
INTERIOR SHORTLY AFTER 02Z. THE FRONT WILL FOLLOW BY 5-6 HOURS.
EXPECT MAINLY MVFR CEILINGS AND PATCHY MVFR VISIBILITIES AHEAD OF
THE INCOMING FRONT THIS EVENING.
PRECIPITATION WILL BECOME SHOWERY BEHIND THE FRONT LATER TONIGHT
WITH SHOWERS INCREASINGLY TIED TO THE TERRAIN AND A CENTRAL PUGET
SOUND CONVERGENCE ZONE ON MON.
KSEA...SOUTH/SOUTHWEST WIND 14G22 KT THROUGH 08Z TONIGHT. WIND WILL
BECOME MORE SWLY BEHIND THE FRONT. WINDS AT FL050 EXPECTED AROUND SW
50 KT UNTIL THE FRONT PASSES ABOUT 07-09Z. ALBRECHT
&&
.MARINE...A 1002 MB LOW WILL MOVE ONTO VANCOUVER ISLAND LATE THIS
AFTERNOON. A STRONG COLD FRONT WILL SWEEP THROUGH THE COASTAL WATERS
THIS EVENING AND THROUGH THE INLAND WATERS SHORTLY AFTER MIDNIGHT
TONIGHT.
NEAR GALE CONDITIONS ARE OCCURING ALONG THE COAST AND AT THE
ENTRANCES TO THE STRAIT. THESE CONDITIONS WILL EXPAND INTO THE
NORTHERN INLAND WATERS AND ADMIRALTY INLET DURING THE EVENING HOURS
AHEAD OF THE INCOMING FRONT. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED IN PUGET SOUND AND HOOD CANAL.
ONCE THE FRONT MOVES BY...WINDS SHIFT TO THE WEST. GALES LATER
TONIGHT THROUGH MON MORNING WILL BECOME CONFINED TO THE CENTRAL
STRAIT AND EAST ENTRANCE WHILE SMALL CRAFT ADVISORY CONDITIONS WILL
DOMINATE ELSEWHERE. POST FRONT ONSHORE FLOW WILL GRADUALLY DIMINISH
DURING THE DAY MON THROUGH MON EVENING.
ANOTHER FRONT WILL MOVE INTO THE OUTER COASTAL WATERS LATE TUE
NIGHT...THEN SLOWLY PUSH EAST FINALLY MOVING ONSHORE WED MORNING.
THIS IS A FEW HOURS SLOWER THAN PREVIOUS FORECASTS INDICATED.
THE MIDWEEK FRONT IS EXPECTED TO BE WEAKER THAN THE ONE MOVING
ACROSS THE WATERS TONIGHT. ALBRECHT.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING ALL WATERS EXCEPT PUGET SOUND AND HOOD CANAL.
SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL.
SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.
WWW.WEATHER.GOV/SEATTLENearby
Wind Advisories in Washington, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.